Facebook Pixel

Should I continue the patch if my period starts?

By July 22, 2010 - 10:31pm
Rate This

I've been taking the birth control patch every week for a couple of moths without waiting the fourth week to have my period. (just like the pill) However, I amstarting to have break through bleeding, but I am not done with my full three weeks of the patches. ( im on the second week) ( you put a patch on once a week, for three weeks a month) Should I just take off my patch on the end of this second week and having my period or should i just finish the month with my patches and then stop? I don't think the break through bleeding will stop if I continue taking the patches.

Add a Comment1 Comments

HERWriter Guide

Hi Anne - Unfortunately, for some women, the patch can have side effects that include bleeding between periods, breast tenderness and even nausea with vomiting. In most cases though these side effects will clear up after two or three months. Even for long time users though, there are times when women experience irregular or absent periods. You need to continue taking the patch as scheduled in order for it to be effective. If the break through bleeding continues for several months you may want to consider changing to another form of birth control.

July 23, 2010 - 5:27pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!